Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 3, NWS Shreveport, LA

January 18, 2017Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Jan 18, 2017, 1:51 PM CST for Smith County, Wood County, Texas. It took effect at Jan 19, 2017, 4:30 AM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 18, 2017, 1:51 PM CST (19:51 UTC)
In effect from
Jan 19, 2017, 4:30 AM CST
Expired
Jan 23, 2017, 8:45 AM CST
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.51 ft at Jan 21, 2017, 4:00 AM CST.

actionminormoderate101501/1801/1901/2001/2101/2201/2301/24
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

256 
WGUS44 KSHV 181951
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CST WED JAN 18 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-191951-
/O.NEW.KSHV.FL.W.0003.170119T1030Z-170121T1030Z/
/MLAT2.1.ER.170119T1030Z.170120T0000Z.170120T1630Z.NO/
151 PM CST WED JAN 18 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sabine River Near Mineola, Texas.
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT...or until the warning is 
  cancelled.
* At 115 PM Wednesday The stage was 12.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 14 feet. 
* Forecast...Rise above flood stage by early Thursday morning and
  continue to rise to near 14.5 feet by early Friday morning. The
  river will fall below flood stage by late Friday morning.
* Impact...Minor lowland flooding.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
5 follow-up statements
376 
WGUS84 KSHV 191615
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST THU JAN 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-201615-
/O.EXT.KSHV.FL.W.0003.000000T0000Z-170122T0000Z/
/MLAT2.1.ER.170119T1052Z.170120T0600Z.170121T0600Z.NO/
1015 AM CST THU JAN 19 2017

...The flood warning extended until Saturday evening...The flood 
warning continues for
  the Sabine River Near Mineola, Texas.
* UNTIL SATURDAY EVENING...or until the warning is cancelled.
* At 915 AM Thursday The stage was 14.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will continue rising to near 14.4 feet by 
  early Thursday morning. The river will fall below flood stage 
  during early Saturday morning.
* Impact...at 14.0 feet...Expect flooding of secondary roadways with 
  picnic and recreational areas flooded as well.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
752 
WGUS84 KSHV 201556
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CST FRI JAN 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-211556-
/O.EXT.KSHV.FL.W.0003.000000T0000Z-170122T0600Z/
/MLAT2.1.ER.170119T1052Z.170120T1515Z.170121T1200Z.NO/
956 AM CST FRI JAN 20 2017

...The flood warning extended until late Saturday night...The flood 
warning continues for
  the Sabine River Near Mineola, Texas.
* UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled.
* At 915 AM Friday The stage was 15.2 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The bayou will continue to fall to below flood stage by 
  Saturday morning.  Also the bayou crested at 17.6 feet during late
  Thursday evening.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
761 
WGUS84 KSHV 211511
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CST SAT JAN 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-221511-
/O.EXT.KSHV.FL.W.0003.000000T0000Z-170123T2100Z/
/MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0300Z.NO/
911 AM CST SAT JAN 21 2017

...The flood warning extended until Monday afternoon...The flood 
warning continues for
  the Sabine River Near Mineola.
* UNTIL MONDAY AFTERNOON...or until the warning is cancelled.
* At  8:15 AM Saturday The stage was 15.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late evening.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

25
717 
WGUS84 KSHV 221449
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 AM CST SUN JAN 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-231449-
/O.EXT.KSHV.FL.W.0003.000000T0000Z-170124T0000Z/
/MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0600Z.NO/
849 AM CST SUN JAN 22 2017

...The flood warning extended until Monday evening...The flood 
warning continues for
  the Sabine River Near Mineola.
* UNTIL MONDAY EVENING...or until the warning is cancelled.
* At  8:15 AM Sunday The stage was 14.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...at 14.0 feet...Expect flooding of secondary roadways with 
  picnic and recreational areas flooded as well.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

25
715 
WGUS84 KSHV 231445
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 AM CST MON JAN 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-231515-
/O.CAN.KSHV.FL.W.0003.000000T0000Z-170124T0000Z/
/MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0330Z.NO/
845 AM CST MON JAN 23 2017

The flood warning is cancelled for
  the Sabine River Near Mineola, Texas.
* At 815 AM Monday The stage was 12.8 feet. 
* Fell below flood stage at 930 PM Sunday.
* Flood stage is 14 feet. 
* Forecast...The river will continue to fall to 10.8 feet by Tuesday
  morning.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 12:33 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 18, 12:33 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1233 PM CST Wed Jan 18 2017

.AVIATION...
Large area of convection will continue to move across the area
this aftn, and will likely bring LIFR vsbys/cigs as well as a few
isold embedded tstms. This will continue intermittently through
the overnight hours for most sites, with KTYR/KTXK possibly even
bcmg VFR before the end of the 18Z TAF pd. /12/

&&

.PREV DISCUSSION... /issued 1048 AM CST Wed Jan 18 2017/

DISCUSSION...
Rain will persist thru the day as weak sfc low moves into ne TX.
Increased pops across se cwa to categorical as it appears heaviest
rain will begin to track across that area by later today. Lowered
temps this aftn across most of the area as morning temps have
remained near steady in thick clouds, rain, and lgt ne winds. As
sfc low moves ne, se winds over gulf will begin to shift north,
such that some portions of mainly north LA may see steady or
possibly rising temps overnight./VII/.

PREV DISCUSSION... /issued 447 AM CST Wed Jan 18 2017/

Corrected rainfall amounts through 00z Thursday...

A large area of rain and isolated thunderstorms continues to
spread northeast across the CWA as an upper trough over Colorado
moves into the Plains. Additional development is already occurring
to the southwest in Central Texas, and this activity will move
northeast and into our area later today. Southwesterly flow aloft
also continues to provide a rich source of deep layer moisture,
and PW values are well over 1 inch. Rain will continue for most
locations for most of the next 24 hours. Locally heavy rainfall
will be possible at times, especially across Texas and Louisiana
south of Interstate 20. A widespread flooding threat is not
anticipated, however, isolated and localized flooding could be an
issue. The bulk of the precipitation should begin to shift
eastward and should begin to diminish across Southeast Oklahoma
and portions of East Texas by noon Thursday as the upper trough
lifts north. Most of the rain should be completely east of the CWA
by Thursday evening. Additional rainfall amounts of one to three
inches are possible through 00z Friday southeast of a line from
Jacksonville, TX to Prescott, AR.

Dry weather is expected for most of Friday, but a lead shortwave
trough ahead of another potent upper level system will bring
chances for convection back to the area for Friday evening and
continuing into Saturday. The more robust upper trough will dive
southeast across the Southern Plains and towards the Southeast
CONUS by Saturday evening. Rapid lee cyclogenesis will occur and a
strong surface low and cold front will move into the region ahead
of the trough. Scattered convection should develop along the
front Saturday night and move through the area by noon Sunday,
although some wrap-around precip may linger across portions of the
area north of Interstate 20. The dynamics with this system are
quite strong, and severe weather cannot be ruled out, especially
given the steep lapse rates progged by the medium range models.

Any lingering rain should finally exit the area by midday Monday.
Shortwave ridging should bring dry weather back to the region for
the start of next week, but a longwave trough move across the
country could bring more rain chances by midweek.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  54  68  55 / 100  80  40  10
MLU  57  53  67  55 /  90  80  80  10
DEQ  52  47  62  47 /  60  50  30  10
TXK  53  49  62  53 /  90  60  30  10
ELD  53  49  63  52 /  80  80  60  10
TYR  52  49  68  53 / 100  50  20   0
GGG  55  51  68  54 / 100  60  30  10
LFK  59  55  70  55 / 100  70  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Jan 18, 12:00 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED JAN 18 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1200 PM CST WED JAN 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS COULD
PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH
COULD LEAD TO ISOLATED AND LOCALIZED FLOODING. HOWEVER...NO
WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO
THURSDAY BEFORE DIMINISHING FROM WEST TO EAST DURING THURSDAY
AFTERNOON. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS.
RAINFALL MAY BE LOCALLY HEAVY AT TIMES. ADDITIONAL RAINFALL
AMOUNTS THROUGH THURSDAY EVENING COULD BE AS HIGH AS ONE TO THREE
INCHES SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT
ARKANSAS.

THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY MONDAY AS
ANOTHER SERIES OF UPPER LEVEL TROUGHS MOVE AFFECT THE REGION. A
FEW STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY AS THE
STRONGER UPPER TROUGH AND COLD FRONT MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:55 AM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby7 days
Jan 18, 10:19 AM CSTRiver Flood WarningSHVGregg4 days
Jan 18, 1:52 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston4 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.